MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal toric intraocular lens (iol) was explanted in a secondary surgical procedure due to the patient being unable to adapt to the lens and unable to drive.Another johnson and johnson iol was implanted as replacement (eyhance).The patient outcome is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is prior to (b)(6) 2025.Section d6a.If implanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon review, it was noticed that several fields were inadvertently omitted from the original mdr report or were not addressed correctly.Those items have now been added to this supplemental mdr report.Updated fields are listed below: section d4: model number: the completed model number is unknown, not provided.The best estimate is that the lens model was "drt." section d4: catalog number: unknown, information not provided.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: udi number: unknown, as the serial number was not provided.Section h3: the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a2: date of birth: (b)(6), 1957 section a3a: gender: female section a3b: gender: cisgender woman/girl section a4: wight: 135 lbs.Section a5: ethnicity: not hispanic/latino section a6: race: white section b3: date of event: sep 4, 2024 section b5: additional information indicated that the patient was not able to drive due to vision which impacted the patient's daily activity.It was noted that the device contributed to the event as the patient was not able to adapt to multifocal intraocular lens (iol).The replacement lens was a monofocal toric lens, model diu225 with 17.5 diopter.The patient had a loss of 1 line of best spectacle corrected visual acuity (bscva), but no over or under correction reported.Pre-op refraction.-1.50-2.75x176--before the first cat sx.Pre-op bscva.20/20.Post-op refraction.+0.75-0.75 x016.Post-op bscva.20/20.Intended target refraction plano.It was confirmed that the patient did not have any pre-existing condition.During the explant procedure, there were no unplanned surgical interventions such as vitrectomy, incision enlargement or sutures.No medication outside the standard of care was prescribed and no surgical interventions are planned.The patient is 20/20 and satisfied.The post op refraction after the lens exchange was reported to be -0.25sph.Section d4: model number: drt225 section d4: catalog number: drt2250170 section d4: serial number: (b)(6) section d4: expiration date: may 22, 2027 section d4: udi number: (b)(4).Section d6a: if implanted, give date: jul 23, 2024 section e1: title, first and last name: dr.(b)(6) section e1: phone number: (b)(6) section e2: health professional? yes section e3: occupation: physician section h4: device manufacture date: may 22, 2024 corrected data: the following fields were corrected based on the additional information received: section d3: manufacturer establishment name: amo manufacturing netherlands section d3: manufacturer country: netherlands section d3: manufacturer address - line 1: (b)(6) section d3: manufacturer city: (b)(6) section d3: manufacturer state, province or territory: (b)(6) section d3: manufacturer postal office or zip code: (b)(6) section h3: section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23822609
Report Number3012236936-2025-000339
Device Sequence Number9332068
Product Code MFK
UDI-Device Identifier05050474811881
UDI-Public(01)05050474811881(17)270522
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT225
Device Catalogue NumberDRT2250170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/16/2025
01/08/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/08/2026
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite